Alert archive / Idaho / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 4, NWS Pocatello, ID

April 14, 2002Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Apr 14, 2002, 3:00 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2002, 3:00 PM MDT (21:00 UTC)
Expired
Apr 14, 2002, 3:45 PM MDT
In force
45 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bannock County, ID, Bingham County, ID, Power County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2002-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2002-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3325 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 142100
SVRPIH
IDC005-011-077-142145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
259 PM MDT SUN APR 14 2002

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...POCATELLO...FORT HALL...CHUBBUCK
  SOUTHERN BINGHAM COUNTY IN IDAHO
  NORTHEASTERN POWER COUNTY IN IDAHO

* UNTIL 345 PM MDT

* AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ARBON VALLEY...OR ABOUT 8 MILES EAST OF
  ABERDEEN...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POCATELLO AND CHUBBUCK AT 310 PM MDT
  CHUBBUCK AT 315 PM MDT
  FORT HALL AT 320 PM MDT

THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 80 MPH. IF YOU 
ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A STURDY BUILDING 
IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4308 11280 4281 11269 4294 11215 4315 11226

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:10 AM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 14, 10:10 AM MDT, 4 hours 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1010 AM MDT SUN APR 14 2002

SFC FRONT EXTENDING THROUGH THE CENTRAL MOUNTAINS BACK INTO SW
IDAHO.  FRONT WILL PUSH EAST THIS AFTERNOON AND LOOKS TO PASS
THROUGH MOST OF SOUTHEAST ID THIS AFTERNOON.  FRONTAL BOUNDARY MAY
LINGER OVER SOUTHEAST HIGHLANDS TONIGHT.  BOTTOM LINE FOR FORECAST
IS VERY WINDY CONDITIONS FOR MOST AREAS THIS AFTERNOON AND EVENING.
PLENTY OF MOISTURE AVAILABLE AND LI OF -2 TO -3 THIS AFTERNOON WILL
RESULT IN DEVELOPMENT OF RAIN SHOWERS AND THUNDERSTORMS.  SHOWERS
HAVE ALREADY DEVELOPED OVER THE CENTRAL MOUNTAINS AND ALSO IN
SOUTHWEST ID. EXPECT PRECIP TO SPREAD EAST INTO REST OF FORECAST
AREA BY EARLY AFTERNOON.  WINDS IN PORTIONS OF THE SNAKE RIVER PLAIN
ALREADY WELL INTO WIND ADVISORY CATEGORY WITH STRONGEST WINDS IN
VICINITY OF INEEL WITH SUSTAINED WINDS IN THE 3O TO 38 MPH RANGE.
ALREADY UPDATED FORECAST TO REFLECT AFTERNOON CONDITIONS AND TO BUMP
HIGH TEMPS UPWARD A FEW DEGREES DUE TO DECREASED CLOUD COVER IN
ADVANCE OF SFC FRONT.  NO ADDITIONAL UPDATES AT THIS TIME.

DSH

KSFX...OPERATIONAL...VCP 21.

BYI 66/40/52 644

.PIH...A WIND ADVISORY HAS BEEN ISSUED.  SEE LATEST BULLETIN FOR
DETAILS.

PIH WW 064/035 050/028 052 04644

In the hours before

Local storm report, Apr 14, 2:07 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
207 PM MDT SUN APR 14 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0153 PM    BELLEVUE                  ID   60 MPH TSTM WIND GUST
04/14/02   BLAINE                         MULTIPE TREES DOWN.
                                          REPORTED BY SPOTTERS.

BRONG
Local storm report, Apr 14, 2:20 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
220 PM MDT SUN APR 14 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    CRATERS OF THE MOON       ID   99 MPH TSTM WIND GUST
04/14/02   BUTTE                          REPORTED BY THE INEEL MESONET
                                          SITE AT THE CREATERS OF THE
                                          MOON NATIONAL MOMUMENT.

BRONG

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:25 PM MDTSevere Thunderstorm WarningPIHBlaine50 min
Apr 14, 1:54 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte21 min
Apr 14, 2:21 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Butte, Jefferson39 min
Apr 14, 3:10 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Fremont, Jefferson, Madison50 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.